Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 7, 2012, 6:29 AM CDT for Adams County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 6:29 AM CDT (11:29 UTC)
- Expired
- Aug 7, 2012, 7:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
County Adams County, NE
The radar
The Grand Island radar (KUEX), 28 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS83 KGID 071129 SPSGID SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 629 AM CDT TUE AUG 7 2012 NEZ074-075-071200- ADAMS NE-KEARNEY NE- 629 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS AND EASTERN KEARNEY COUNTIES UNTIL 700 AM CDT... AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORMAN...OR 21 MILES WEST OF HASTINGS... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLSTEIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4055 9856 4035 9862 4044 9887 4058 9880 TIME...MOT...LOC 1129Z 290DEG 13KT 4049 9875 $$ BRYANT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 5:47 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 5:47 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 547 AM CDT TUE AUG 7 2012 .AVIATION...12Z KGRI TAF. AS OF 545 AM CDT...THUNDERSTORMS HAVE FORMED SOUTHWEST OF KGRI AND HAVE BEEN EXPANDING IN COVERAGE AREA. THESE THUNDERSTORMS ARE MOVING SOUTHEAST AND WILL BE IN THE VICINITY OF KGRI THROUGH THE NEXT SEVERAL HOURS. IT IS POSSIBLE THAT ADDITIONAL DEVELOPMENT COULD OCCUR FURTHER NORTH AND THEN POSSIBLY MORE DIRECTLY THREATEN THE TERMINAL. HOWEVER...FOR NOW WILL JUST GO WITH VICINITY THUNDERSTORMS WITH THE BETTER CHANCE OF THUNDERSTORMS JUST SOUTHWEST AND SOUTH OF KGRI THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND HAVE INCLUDED A TEMPO GROUP FOR MID TO LATE AFTERNOON THUNDERSTORMS. THUNDERSTORMS WILL REMAIN POSSIBLE INTO THE EVENING AND OVERNIGHT HOURS BUT DUE TO UNCERTAINTY WILL LEAVE THEM OUT OF THE TAF IN THE LATER PERIOD FOR NOW...BUT THIS WILL NEED TO BE READDRESSED WITH FUTURE FORECAST UPDATES THROUGH THE DAY. THE WIND WILL GENERALLY BE LIGHT AND VARIABLE EXCEPT NEAR THUNDERSTORMS WHEN THEY COULD BECOME A BIT GUSTY. && .PREV DISCUSSION... /ISSUED 356 AM CDT TUE AUG 7 2012/ SHORT TERM...THROUGH 12Z FRIDAY. OVERNIGHT UPPER AIR ANALYSIS INDICATES LONG WAVE RIDGING OVER THE SOUTHWESTERN CONUS AND TROUGHING OVER THE EAST. MID AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAIN FROM THE NORTHWEST AS A RESULT. THE UPPER LEVEL JET AXIS IS ORIENTED FROM THE NORTHWESTERN CONUS...EASTWARD ACROSS THE NORTHERN ROCKY MOUNTAIN RANGE AND THEN SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS...WITH AROUND 70KTS OF UPPER LEVEL JET ENERGY NOTED OVER THE CENTRAL PLAINS. MID LEVEL JET ENERGY REMAINS RELEGATED TO THE THE NORTHERN PLAINS AND SOUTHERN CANADA HOWEVER AND AS A RESULT...TROPOSPHERIC FLOW ACROSS THE CENTRAL PLAINS BELOW 200MB REMAINS VERY WEAK. WATER VAPOR IMAGERY INDICATES PLENTY OF MID LEVEL MOISTURE FLOWING NORTH FROM MEXICO INTO THE FOUR CORNERS REGION...AND THEN NORTHEAST INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY ALSO INDICATES A SUBTLE MID LEVEL SHORT WAVE OVER SOUTHERN MONTANA AND NORTHERN WYOMING...MOVING EAST/SOUTHEAST WITHIN THE MEAN MID LEVEL FLOW. AT THE SURFACE A WEAK FRONTAL BOUNDARY/SURFACE TROUGH EXTENDS FROM NEAR KONL...TO NEAR KLBF...TO NEAR KOGA. THE LOW LEVEL WIND FIELD ACROSS OUR AREA REMAINS FROM THE SOUTH/SOUTHEAST AS A RESULT...ALTHOUGH VARIABLE WINDS ARE REPORTED FROM LOCATION TO LOCATION ACROSS NORTH CENTRAL KANSAS WHERE OUTFLOW FROM EARLIER SHOWER AND THUNDERSTORM ACTIVITY HAS OVERTAKEN THE AREA. SHORT TERM GUIDANCE SUGGESTS THE MID LEVEL SHORT WAVE...CURRENTLY OVER SOUTHERN MONTANA AND NORTHERN WYOMING...WILL CONTINUE MOVING EAST/SOUTHEAST TODAY INTO TONIGHT. DPVA AND MID LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL TROUGH AXIS WILL INFILTRATE WESTERN NEBRASKA AS WELL AS PORTIONS OF CENTRAL NEBRASKA LATER THIS MORNING...WITH OMEGA THEN EXPECTED TO OVERTAKE THE REST OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON INTO TONIGHT. WENT AHEAD AND RELEGATED 30% POPS TO NORTHWESTERN PORTIONS OF OUR CWA 12Z-18Z TODAY...WITH 30% POPS THEN PRESENTED TO THE REMAINDER OF THE CWA THIS AFTERNOON INTO THIS EVENING. SHORT TERM GUIDANCE ALSO SUGGESTS THE AXIS OF A ~30KT 850MB JET STREAK WILL OVERTAKE NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA OVERNIGHT TONIGHT. LOW LEVEL THERMAL ADVECTION AND MOISTURE CONVERGENCE ALONG THIS LOW LEVEL JET AXIS COULD BE ENOUGH FOR FURTHER PRECIPITATION PRODUCTION ACROSS OUR CWA DURING THE OVERNIGHT HOURS. THIS SOLUTION IS SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN. WENT AHEAD WITH 40% POPS ACROSS THE ENTIRE CWA 00Z-06Z AS A RESULT. THE LOW LEVEL JET AXIS SHOULD VEER TO THE NORTHEAST AFTER 06Z...THUS CARRYING THE BEST PRECIPITATION CHANCES TO EASTERN PORTIONS OF THE CWA 06Z-12Z WEDNESDAY. AS A RESULT...WENT AHEAD AND RELEGATED THE 40% POPS TO EAST/SOUTHEASTERN PORTIONS OF THE CWA AFTER 06Z...WITH 20%-30% POPS CONTINUING ACROSS OUR WEST/NORTHWEST 06Z-12Z. THE DEPARTURE OF THE MID LEVEL SHORT WAVE TO THE EAST/SOUTHEAST OF OUR REGION ON WEDNESDAY...AND LITTLE TO NO LOW LEVEL JET ENERGY WEDNESDAY NIGHT AND THURSDAY NIGHT...WILL RESULT IN LITTLE IF ANY KINEMATIC FORCING ACROSS OUR AREA BEYOND 12Z WEDNESDAY. AS A RESULT...THE REMAINDER OF THE SHORT TERM FORECAST BEYOND 12Z WEDNESDAY REMAINS DRY AT THIS TIME. THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF 1500-2200J/KG WILL BE REALIZED ACROSS THE CWA THIS AFTERNOON AND EVENING...WITH THE STRONGEST INSTABILITY RELEGATED TO NORTH/NORTHWESTERN PORTIONS OF OUR CWA WHERE LOW TO MID LEVEL LAPSE RATES WILL BE GREATEST UNDERNEATH THE MID LEVEL TROUGH AXIS. DEEP LAYER BULK SHEAR DOES NOT APPEAR OVERLY IMPRESSIVE THIS AFTERNOON...BUT WITH THE UPPER LEVEL JET AXIS REMAINING SITUATED OVER OUR AREA...DEEP LAYER BULK SHEAR VALUES OF AROUND 30KTS CANNOT BE RULED OUT...ESPECIALLY ACROSS OUR NORTHERN CWA. GIVEN ALL THIS...WILL GO AHEAD AND OUTLOOK THE CWA FOR ISOLATED SEVERE WEATHER THIS AFTERNOON. DEEP LAYER MUCAPE VALUES REALLY DROP OFF POST-SUNSET...LIKELY RESULTING IN NON-SEVERE THUNDERSTORMS WITH ANY CONVECTION THAT IS REALIZED DURING THE OVERNIGHT HOURS. STATISTICAL ANALYSIS OF FIVE-DAY AVERAGED FORECAST TEMPERATURE ERRORS FOR FORECAST DAYS 0-3 REVEAL CONSMOS HAS BEEN THE BEST PERFORMER WITH RESPECT TO HIGHS...WITH BCCONSALL DOING VERY WELL WITH OVERNIGHT LOWS. FOLLOWED CLOSELY TO THESE GUIDANCE SETS FOR HIGHS AND LOWS TODAY THROUGH FRIDAY MORNING AS A RESULT. LONG TERM...FRIDAY THROUGH MONDAY. HIGH TEMPERATURES WILL ACTUALLY BE A FEW DEGREES BELOW NORMAL FRIDAY AND SATURDAY AND THEN CLIMB BACK TO NEAR NORMAL BY SUNDAY INTO MONDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY WITH A BETTER CHANCE FOR DRY WEATHER BY SUNDAY INTO MONDAY. FRIDAY...THE FORECAST AREA WILL SANDWICHED BETWEEN A LARGE UPPER HIGH OVER THE DESERT SOUTHWEST AND A VIGOROUS SHORTWAVE OVER THE GREAT LAKES. THE SHORT WAVE TO OUR EAST WILL ALLOW FOR A GLANCING SHOT OF COOLER AIR TO WORK INTO THE FORECAST AREA ON EASTERLY TO SOUTHEASTERLY WINDS. NORTHEAST ZONES WILL BE THE COOLEST AND MAY BARELY MAKE 80 DEGREES FOR A HIGH WHILE MID TO UPPER 80S CAN BE EXPECTED OVER NORTH CENTRAL KANSAS. FRIDAY NIGHT INTO SATURDAY...THE 00Z GFS AND ECMWF MODEL RUNS BOTH DEPICT A SHORT WAVE TROUGH TRACKING EAST OUT OF THE HIGH PLAINS IN THE FRIDAY NIGHT INTO SATURDAY TIME FRAME. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS UPPER WAVE AND WILL CONTINUE TO CARRY CHANCE POPS. THE PRECIPITATION WILL LIKELY BE DONE BY SATURDAY EVENING...BUT ALLBLEND MODEL KEEPS LOW END POPS ACROSS FAR EASTERN ZONES INTO SATURDAY EVENING. SATURDAY EVENING POPS MAY EVENTUALLY BE PULLED FROM THE REMAINING EASTERN FORECAST ZONES IF MOST RECENT MODEL TRENDS CONTINUE. SUNDAY AND MONDAY...UPPER RIDGE WILL TRY TO SLIDE FURTHER EAST AND MAY START TO EXERT MORE INFLUENCE OVER OUR WEATHER WITH WARMER TEMPERATURES ALOFT AND AT THE SFC. THIS SHOULD ALLOW HIGH TEMPERATURES TO CLIMB BACK INTO THE MID AND UPPER 80S OVER NEBRASKA TO THE LOWER 90S IN KANSAS ZONES. ALLBLEND MODEL IS DRY AND IT SEEMS LIKE DRY WEATHER IS A FAIRLY GOOD BET. HOWEVER...THE ECMWF AND GFS BOTH SHOW VERY MINOR SHORT WAVES MOVING THROUGH WITH TIMING DIFFERENCES. THE CHANCE OF RAIN ALTHOUGH NOT ZERO IS TOO LOW TO INCLUDE MENTIONING IN THE FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 1255 AM CDT TUE AUG 7 2012/ AVIATION...06Z KGRI TAF. THUNDERSTORMS HAVE MOVED SOUTH OF KGRI AND ODDS ARE THAT THE REST OF THE NIGHT SHOULD REMAIN DRY. HOWEVER...A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE GENERAL VICINITY AND THUNDERSTORM CHANCES RETURN TO THE KGRI AREA BY LATER THIS MORNING INTO THE AFTERNOON HOURS. FOR NOW WILL GO WITH A PROB30 DURING THE AFTERNOON HOURS WHEN THUNDERSTORMS WILL BE A BIT MORE FAVORED. THUNDERSTORM CHANCES MAY ALSO LINGER INTO THE EVENING HOURS...BUT POPS ARE LOW ENOUGH TO KEEP EVENING RAIN CHANCES OUT OF THE TAF FOR NOW. THE WIND WILL BE A CHALLENGE TO FORECAST WITH THE WEAK BOUNDARY AROUND THE AREA. ESSENTIALLY THE WIND SHOULD BE LIGHT AND OUT OF THE SOUTH OR SOUTHEAST...BUT MAY BE A BIT MORE VARIABLE THAN THAT AT TIMES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 7, 4:47 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 447 AM CDT TUE AUG 7 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 447 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. ALTHOUGH SMALL HAIL AND BRIEF GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY ACROSS THE AREA...SOME OF THE STORMS ACROSS SOUTH CENTRAL NEBRASKA NORTH OF I-80 MAY REACH SEVERE STATUS THIS AFTERNOON THROUGH THIS EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY THREATS SHOULD SEVERE WEATHER BE REALIZED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. CURRENTLY...THE PROBABILITY OF SEVERE WEATHER WITH THIS WEEKEND THUNDERSTORM ACTIVITY APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA NORTH OF I-80. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, Aug 7, 12:43 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT TUE AUG 7 2012
NEZ085-070615-
WEBSTER NE-
1243 AM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 115 AM
CDT...
AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAMPBELL...OR 27 MILES SOUTHWEST OF
HASTINGS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INAVALE...
COWLES...
RED CLOUD...
ROSEMONT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4028 9830 4000 9852 4000 9853 4010 9873
4031 9873 4035 9871 4035 9864
TIME...MOT...LOC 0542Z 295DEG 15KT 4024 9864
BRYANTSpecial weather statement, Aug 7, 6:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 629 AM CDT TUE AUG 7 2012 NEZ074-075-071200- ADAMS NE-KEARNEY NE- 629 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS AND EASTERN KEARNEY COUNTIES UNTIL 700 AM CDT... AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORMAN...OR 21 MILES WEST OF HASTINGS... MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLSTEIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4055 9856 4035 9862 4044 9887 4058 9880 TIME...MOT...LOC 1129Z 290DEG 13KT 4049 9875 BRYANT
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:05 PM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Aug 7, 12:43 AM CDT | Special Weather Statement | GID | Webster | 32 min |
| Aug 7, 7:00 AM CDT | Special Weather Statement | GID | Webster | 30 min |
| Aug 7, 7:23 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 26 min |
| Aug 7, 8:08 AM CDT | Special Weather Statement | GID | Webster | 37 min |
| Aug 7, 4:44 PM CDT | Special Weather Statement | GID | Nance | 31 min |
| Aug 7, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Nance | 29 min |
| Aug 7, 5:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 34 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 33 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | GID | Sherman | 31 min |
| Aug 7, 6:24 PM CDT | Special Weather Statement | GID | Greeley | 36 min |
| Aug 7, 6:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 49 min |
| Aug 7, 9:16 AM CDT | Special Weather Statement | GID | Smith | 29 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.